Alert archive / Maine / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 19, 2009, 12:52 PM EST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 12:52 PM EST (17:52 UTC)
- Expired
- Feb 21, 2009, 11:00 AM EST
- In force
- 46 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
961 WHUS71 KGYX 191752 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1252 PM EST THU FEB 19 2009 ANZ150-151-200900- /O.CAN.KGYX.GL.W.0058.000000T0000Z-090219T1800Z/ /O.NEW.KGYX.SC.Y.0021.090219T1752Z-090220T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 1252 PM EST THU FEB 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ152>154-200900- /O.CAN.KGYX.GL.W.0058.000000T0000Z-090219T1800Z/ /O.NEW.KGYX.SW.Y.0004.090219T1752Z-090220T1000Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1252 PM EST THU FEB 19 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
5 follow-up statements
009 WHUS71 KGYX 192013 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 PM EST THU FEB 19 2009 ANZ152>154-201200- /O.CAN.KGYX.SW.Y.0004.000000T0000Z-090220T1000Z/ /O.EXB.KGYX.SC.Y.0021.000000T0000Z-090220T2200Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 313 PM EST THU FEB 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-151-201200- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-090220T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 313 PM EST THU FEB 19 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
634 WHUS71 KGYX 200829 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 329 AM EST FRI FEB 20 2009 ANZ150>154-202330- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-090221T0300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 329 AM EST FRI FEB 20 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS71 KGYX 202010 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 310 PM EST FRI FEB 20 2009 ANZ150>154-211000- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-090221T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 310 PM EST FRI FEB 20 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
140 WHUS71 KGYX 210856 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 356 AM EST SAT FEB 21 2009 ANZ150>154-220000- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-090221T1600Z/ /O.NEW.KGYX.GL.A.0006.090222T2100Z-090223T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 356 AM EST SAT FEB 21 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
348 WHUS71 KGYX 211608 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1108 AM EST SAT FEB 21 2009 ANZ150>154-212300- /O.EXP.KGYX.SC.Y.0021.000000T0000Z-090221T1600Z/ /O.CON.KGYX.GL.A.0006.090222T2100Z-090223T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1108 AM EST SAT FEB 21 2009 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GULF OF MAINE SUN AFTERNOON AND NIGHT. SOUTHEAST WINDS WILL INCREASE ON SUNDAY WITH FREQUENT GUSTS OF 40 TO 45 KTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:46 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 19, 10:46 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1046 AM EST THU FEB 19 2009
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST INTO QUEBEC TODAY. A SECONDARY
AREA OF LOW PRESSURE WILL DEVELOP ALONG THE SOUTHERN NEW ENGLAND
COAST THIS MORNING...AND MOVE NORTH ACROSS MAINE LATE TODAY
INTO TONIGHT. THE LOW WILL SHIFT N OF MAINE TONIGHT...AND
CONTINUE SLOWLY NORTHEAST INTO THE MARITIMES FRIDAY AND
FRIDAY NIGHT. ANOTHER SYSTEM MAY AFFECT THE REGION SUNDAY...BUT
TIMING AND STRENGTH ARE STILL IN QUESTION.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THROUGH 1030 AM...BAND OF PRECIPITATION MOVING THROUGH CENTRAL
SECTIONS OF THE CWA...FROM PWM-BML. NAM12 HAS EXCELLENT GRASP ON
THIS...AND USE THIS ALMOST EXCLUSIVELY IN THE NEAR TERM. EXPECT
THIS AXIS TO CONTINUE TO MOVE NORTH. FOLLOWING THE 12Z NAM...THE
HEAVIEST PRECIPITATION SHOULD BE IN SOUTH-CENTRAL MAINE AROUND 100 PM...THEN
WEAKEN AS IT MOVES NORTH INTO CENTRAL MAINE BY LATE AFTERNOON.
INLAND...THIS IS FALLING AS ALL SNOW...SOUTH OF PMW-LEB-AUG ITS A
LITTLE MORE COMPLICATED. 12Z GYX SOUNDING SHOWS SUB-FREEZING
TEMPERATURES IN THE ENTIRE SOUNDING...HOWEVER AS THE STRONGEST
ADVECTION EXITED...ALL THE LIFT WAS IN THE BOUNDARY LAYER WHERE IT
WAS TOO WARM TO FORM SNOW. THIS WILL LARGELY CHANGE AS THE BAND OF
HEAVIER PRECIPITATION MOVES IN...EXCEPT ALONG THE IMMEDIATE COAST
WHERE IT IS A BIT WARMER.
HAVE DECIDED TO HANDLE THIS BAND...WHICH HAS BEEN LASTING FOR
ABOUT 2 HOURS IN MOST LOCATIONS...WITH SPS...AS IT CAN BE TIMED
PRETTY WELL. ADDITIONAL SNOWFALL ALONG THE COAST SHOULD BE LIGHT.
IN INTERIOR SECTIONS...ESPECIALLY UPSLOPE REGIONS...CAN SEE AN
ADDITIONAL 2 TO 4 INCHES WHEN THIS BAND IS COMBINED WITH UPSLOPE
ENHANCEMENT.
AFTER THIS BAND EXITS NORTH AND EAST AROUND MID-AFTERNOON...EXPECT
CONDITIONS TO IMPROVE...WITH THE ONLY AREA OF ACCUMULATING
SNOWFALL IN THE MOUNTAINS.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/...
SFC LOW MOVES EAST OF US TONIGHT AND WILL SEE A PROLONGED PERIOD
OF SNOW SHOWERS IN THE UPSLOPE AREAS OF THE MTNS. ADDITIONAL
ACCUMULATION IS LIKELY THERE TONIGHT AND BEYOND. DONT EXPECT ANY
ADDITIONAL ACCUMULATION SOUTH OF THE MTNS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
VERTICALLY STACKED LOW PRES CENTERED OVER NRN ME FRI MORNING WILL
LIFT NE INTO THE MARITIMES BY LATE FRI AND FRI NIGHT WITH A DRIER
WLY FLOW IN ITS WAKE. BY SAT WEAK HIGH PRES SETTLES OVER THE AREA.
SAT NIGHT A DEVELOPING WAA PATTERN DEVELOPS ONCE AGAIN IN ADVANCE
OF AN APPROACHING LO PRES SYSTEM ALLOWING CLOUDS AND THEN SNOW TO
DEVELOP FM W-E LATER SAT NIGHT. ON SUN THE VERTICALLY STACKED LOW
PRES SYSTEM TRACKS ACROSS NRN NEW ENGLAND BUT WITH LIMITED
MOISTURE SO ONLY LIGHT SNOWS EXPECTED. BY SUN NIGHT AND MON THE
LOW TRACKS ONCE AGAIN INTO THE MARITIMES WITH A DRIER AND COLDER
WNWLY FLOW TO ONCE AGAIN DEVELOP AND LAST THRU MIDWEEK.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR WILL SLOWLY IMPROVE TO MVFR TODAY. SNOW BAND
CAUSING VARIBLE CONDITIONS...BUT SHOULD EXIT TO THE NORTH AROUND
20Z. EXPECT CONDITIONS TO IMPROVE TO VFR TONIGHT.
LONG TERM...VFR CONDS FRI THRU SAT. MVFR OR IFR CONDS POSSIBLE IN
SNOW LATE SAT NIGHT AND SUN.
&&
.MARINE...
SHORT TERM...DROPPED GALES EVERYWHERE EXCEPT OUR EASTERN WATERS.
WNA RUNNING WAY TO LOW...ADJUSTED UP SIGNIFICANTLY. FORESEE AN SCA
FOR SEAS WELL INTO TONIGHT.
LONG TERM...SCA TO BORDERLINE GALES EXPECTED FRI...WITH SCA
CONTINUING INTO FRI NIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM EST FRIDAY
FOR ANZ152>154.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ150-151.
&&
NEAR TERM...APFFELHazardous weather outlook, Feb 19, 8:45 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 845 AM EST THU FEB 19 2009 MEZ007>009-012>014-NHZ001>004-006-201100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN CARROLL- 845 AM EST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING...WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ018>028-201100- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO- 845 AM EST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT A BAND OF MODERATE TO HEAVY SNOW WILL MOVE ACROSS SOUTHWEST AND MID-COAST MAINE THIS MORNING...PRODUCING AN ADDITIONAL INCH OR SO OF SNOW. SPOTTY DRIZZLE WILL SOME POCKETS OF FREEZING DRIZZLE WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. NHZ005-007>010-013-014-201100- SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 845 AM EST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THIS AFTERNOON...WITH SOME ADDITIONAL ACCUMULATIONS POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-201100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 845 AM EST THU FEB 19 2009 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
In the hours before
Special weather statement, Feb 19, 8:03 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 803 AM EST THU FEB 19 2009 MEZ012-018-019-023-024-NHZ002>006-008>010-013-014-191430- BELKNAP-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-MERRIMACK-NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN GRAFTON-SOUTHERN OXFORD-STRAFFORD- 803 AM EST THU FEB 19 2009 ...A BAND OF SNOW WILL BRING AROUND AN INCH OF SNOW MOST OF SOUTHERN AND CENTRAL NEW HAMPSHIRE AND SOUTHERN MAINE THROUGH 930 AM... RADAR SHOWED A BAND OF SNOW MOVING INTO SOUTHERN AND CENTRAL NEW HAMPSHIRE AND SOUTHERN MAINE THROUGH 930 AM. AREAS OF DRIZZLE MAY TURN OVER TO SNOW AS THIS BAND MOVES THROUGH...WHILE AREAS OF LIGHT SNOW WILL BE ENHANCED. EXPECT A QUICK SNOW ACCUMULATION OF AROUND AN INCH WITH THIS BAND...WITH VISIBILITY LESS THAN A HALF MILE AT TIMES. THE BAND WILL EXIT AROUND MID-MORNING...WITH IMPROVING CONDITIONS. APFFEL
Special weather statement, Feb 19, 8:55 AM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 855 AM EST THU FEB 19 2009 MEZ012-018>020-023>025-191530- ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK-SAGADAHOC-SOUTHERN OXFORD- 855 AM EST THU FEB 19 2009 ...DRIZZLE TO CHANGE TO CHANGE TO SNOW IN MOST LOCATIONS THROUGH MID-MORNING... RADAR SHOWED AN AREA OF PRECIPITATION MOVING INTO SOUTHERN MAINE. THIS AREA WILL BE HEAVY ENOUGH TO CHANGE DRIZZLE OVER TO SNOW IN SOME LOCATIONS. ALONG THE IMMEDIATE COASTLINE...INCLUDING BIDDEFORD...PORTLAND...AND BRUNSWICK...PRECIPITATION WILL FALL PRIMARILY AS RAIN AS THIS MOVES THROUGH. HOWEVER...JUST INLAND FROM SANFORD...TO WINDHAM...TO LEWISTON...EXPECT A BRIEF PERIOD OF MODERATE TO HEAVY SNOW TO MOVE THROUGH BETWEEN 930 AM AND 1030 AM. SNOWFALL ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE. APFFEL
Special weather statement, Feb 19, 9:03 AM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 903 AM EST THU FEB 19 2009 MEZ007-008-012-013-NHZ001>006-191530- NORTHERN CARROLL-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN GRAFTON-NORTHERN OXFORD-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN FRANKLIN-SOUTHERN GRAFTON-SOUTHERN OXFORD- 903 AM EST THU FEB 19 2009 ...EXPECT MODERATE TO HEAVY SNOW IN THE MOUNTAINS AND FOOTHILLS THROUGH LATE MORNING... A BAND OF SNOW WILL MOVE THROUGH THE MOUNTAINS AND FOOTHILLS...BRINGING LOCALLY HEAVY SNOWFALL THROUGH LATE MORNING. EXPECT SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH THIS BAND...OCCASIONALLY LOWERING VISIBILITY BELOW A HALF MILE. SNOW AMOUNTS WILL BE LESS IN THE CONNECTICUT RIVER VALLEY...FROM LANCASTER TO COLEBROOK. APFFEL
Special weather statement, Feb 19, 10:15 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1015 AM EST THU FEB 19 2009 MEZ007-012-NHZ001-002-004-191700- NORTHERN OXFORD-SOUTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS- NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...RUMFORD...NORWAY... SOUTH PARIS...MEXICO...FRYEBURG...OXFORD...NORTH CONWAY...CONWAY 1015 AM EST THU FEB 19 2009 EXPECT MODERATE TO LOCALLY HEAVY SNOWFALL TO CONTINUE THROUGH NOON...THEN TO DIMINISH IN INTENSITY THIS AFTERNOON. SNOWFALL RATES OF AN INCH AN HOUR ARE POSSIBLE...LOWERING VISIBILITY TO BELOW A HALF MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION. MEZ019-024-191700- INTERIOR CUMBERLAND-COASTAL CUMBERLAND- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... PORTLAND...SOUTH PORTLAND...WESTBROOK 1015 AM EST THU FEB 19 2009 EXPECT A BAND OF HEAVIER PRECIPITATION TO MOVE THROUGH LATE THIS MORNING...ENDING BY NOON. FROM GORHAM INLAND...EXPECT THIS TO MOSTLY FALL AS SNOW...WITH SNOWFALL RATES OF UP TO AN INCH AN HOUR POSSIBLE. ALONG THE COAST...INCLUDING PORTLAND...EXPECT PRECIPITATION TO FALL PRIMARILY AS RAIN...THOUGH SNOW MAY MIX IN A TIMES...WITH LIGHT ACCUMULATION POSSIBLE. IN ALL AREAS...PRECIPITATION SHOULD TAPER OFF TO SCATTERED RAIN OR SNOW SHOWERS BY NOON. MOTORISTS SHOULD EXERCISE CAUTION. MEZ008-009-013-014-020>022-191700- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...AVON...CARRABASSETT VALLEY... COBURN GORE...DALLAS...DAVIS...EUSTIS...KINGFIELD...BINGHAM... FARMINGTON...WILTON...SKOWHEGAN...PITTSFIELD...MADISON... FAIRFIELD...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY 1015 AM EST THU FEB 19 2009 A BAND OF HEAVIER PRECIPITATION WILL ENTER CENTRAL MAINE THROUGH NOON. THIS WILL CHANGE ANY LINGERING AREAS OF DRIZZLE OVER TO SNOW...WITH SNOW BECOMING HEAVY AT TIMES. SNOWFALL RATES OF AN INCH AN HOUR ARE POSSIBLE AS THIS BAND MOVES THROUGH. THE SNOW WILL LAST ABOUT TWO HOURS...ENDING EARLY THIS AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION. MEZ025>028-191700- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST 1015 AM EST THU FEB 19 2009 EXPECT A BAND OF HEAVIER PRECIPITATION TO ENTER THE MID-COAST THROUGH NOON. THIS WILL CHANGE DRIZZLE OVER TO SNOW IN MANY LOCATIONS...WITH SOME ADDITIONAL SNOW ACCUMULATION EXPECTED. SNOWFALL RATES UP TO AN INCH AN HOUR ARE POSSIBLE FROM LATE THIS MORNING INTO EARLY AFTERNOON. ALONG THE IMMEDIATE COASTLINE...THIS BAND MAY FALL AS PLAIN RAIN...MIXING WITH SNOW AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION.
Special weather statement, Feb 19, 11:49 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1149 AM EST THU FEB 19 2009 MEZ007-012-020-NHZ001-002-191900- NORTHERN OXFORD-SOUTHERN OXFORD-ANDROSCOGGIN-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...RUMFORD...NORWAY... SOUTH PARIS...MEXICO...FRYEBURG...OXFORD...LEWISTON...AUBURN 1149 AM EST THU FEB 19 2009 RADAR SHOWS A BAND OF SNOW GRADUALLY MOVING TO THE EAST. IN THE MOUNTAINS OF NEW HAMPSHIRE...AND IN NORTHEASTERN MAINE...EXPECT SNOW DIMINISH IN INTENSITY BY EARLY THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATION OF AROUND AN INCH IS POSSIBLE BETWEEN NOON AND 100 PM...BEFORE SNOWFALL RATES DIMINISH. MEZ008-009-013-014-021-022-191900- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...AVON...CARRABASSETT VALLEY... COBURN GORE...DALLAS...DAVIS...EUSTIS...KINGFIELD...BINGHAM... FARMINGTON...WILTON...SKOWHEGAN...PITTSFIELD...MADISON... FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY 1149 AM EST THU FEB 19 2009 A BAND OF SNOW WILL CONTINUE TO SPREAD NORTH INTO THE CENTRAL MAINE FOOTHILLS AND MOUNTAINS EARLY THIS AFTERNOON. EXPECT SNOW TO INCREASE IN INTENSITY...WITH SNOWFALL RATES OF AN INCH AN HOUR POSSIBLE THROUGH MID-AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION. MEZ025>028-191900- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST 1149 AM EST THU FEB 19 2009 A BAND OF HEAVY PRECIPITATION WILL MOVE INTO TH MID-COAST REGION BETWEEN NOON AND 100 PM. THIS WILL BRING RAIN ALONG THE IMMEDIATE COASTLINE...BUT A FEW MILES INLAND THIS WILL LIKELY CAUSE AREAS OF DRIZZLE OVER TO SNOW. SNOW MAY BE BRIEFLY HEAVY AT TIMES AS THIS BAND MOVES THROUGH. THIS MAY LOWER VISIBILITY TO BELOW A HALF MILE AT TIMES...WITH SOME ACCUMULATION ON AREA ROADWAYS POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION. THE BAND SHOULD EXIT AROUND MID-AFTERNOON.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 12:52 PM EST | Small Craft Advisory for Hazardous Seas | GYX | 2 hr |
Nearby
Small Craft Advisories in Maine, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.